Montana, 2007Damaging Wind in Montana, June 20, 2007
June 20, 2007 · NWS TFX · 1 event in 1 county or zone
A cluster of storms developed during the afternoon over Gallatin and Fergus Counties. Damage was reported near Bozeman, MT.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of storms developed during the afternoon over Gallatin and Fergus Counties. Damage was reported near Bozeman, MT.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 20, 1:57 PM MST, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 20, 1:57 PM MST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
257 PM MDT WED JUN 20 2007
.DISCUSSION...
TONIGHT...AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE
SOUTHWEST AND CENTRAL AREA OF CWA LATE THIS AFTERNOON AND TONIGHT
FOR SCATTERED THUNDERSTORMS. SOME OF THESE MAY BECOME SEVERE WITH
THE MAIN THREAT BEING STRONG WINDS. A SEVERE THUNDERSTORM WATCH
HAS BEEN ISSUED FOR THE SOUTHWEST AND PORTIONS OF CENTRAL MONTANA.
WARM TEMPERATURES CAN BE EXPECTED AGAIN THURSDAY AS THE UPPER
LEVEL RIDGE CONTINUES OVER THE AREA. UPPER LEVEL RIDGE WILL MOVE
OVER THE EASTERN PORTION OF THE STATE THURSDAY NIGHT AND FRIDAY.
UPPER LEVEL SHORT WAVES TO MOVE THROUGH THE FLOW FOR ISOLATED
AFTERNOON SHOWERS AND THUNDERSTORMS. WILL CONTINUE WITH WARM
TEMPERATURES THROUGH THE PERIOD. CAMP
FRIDAY NIGHT THROUGH MONDAY NIGHT...FAIRLY GOOD MODEL RUN-TO-RUN
CONSISTENCY CONTINUES TO INDICATE AN UPPER LEVEL RIDGE BEING
PUSHED TOWARD THE CENTRAL STATES AS A UPPER LEVEL TROUGH DEEPENS
ALONG THE WEST COAST. THE LOW PUSHES INTO THE PACIFIC NORTHWEST ON
SUNDAY...A LITTLE FURTHER SOUTH THAN PROGGED LAST NIGHT. THE LOW
LIFTS NORTHEASTWARD INTO THE PRAIRIE PROVINCES KEEPING MOST OF ITS
ENERGY NORTH OF THE AREA. HAVE CONTINUED TO HOLD THE COURSE WITH
SLIGHT CHANCE POPS FOR THE DISTURBANCES IN THE SOUTHWEST FLOW
ALOFT EARLY IN THE PERIOD AND THEN AS THE LOW MOVES INLAND. THERE
SHOULD BE SOME GOOD MOISTURE WITH THE PACIFIC LOW SO IF IT DOES
END UP DROPPING FURTHER SOUTH COULD SEE A MORE SIGNIFICANT CHANCE
OF PRECIP...WILL CONTINUE TO WATCH THIS SYSTEM. TEMPERATURES WILL
BE ABOVE NORMAL SATURDAY...DROPPING TO NORMAL VALUES FOR THE REST
OF THE PERIOD AS COOLER AIR FILTERS IN WITH THE TROUGH AND BEHIND
A SURFACE COLD FRONT. THOMSON
TUESDAY THROUGH WEDNESDAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE
OVER THE CENTRAL PLAINS...IS PROGGED TO RETROGRADE TOWARDS THE
FOUR CORNERS AREA WITH THE RIDGE EXTENDING NORTH ACROSS MONTANA.
TEMPERATURES WILL BE A LITTLE WARMER THAN SEASONAL AVERAGE. IT
WILL BE MOSTLY DRY...EXCEPT FOR ISOLATED...MAINLY MOUNTAIN
THUNDERSTORMS. WILLIAMSON DC
&&
.AVIATION...
UPDATED 1740Z.
AN UPPER LEVEL RIDGE CENTERED OVER THE NORTHERN ROCKIES WILL RESULT
IN A WESTERLY FLOW ALOFT FOR THE NEXT 24 HOURS. AN UPPER LEVEL
DISTURBANCE PASSING THROUGH THE RIDGE COMBINED WITH AN UNSTABLE
AIRMASS WILL TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING. VFR CONDITIONS WILL PREVAIL EXCEPT MVFR NEAR THE STRONGER
THUNDERSTORMS. GUSTY WINDS WILL LIKELY ACCOMPANY THE THUNDERSTORMS.
MOSTLY CLEAR SKIES WILL PREVAIL AFTER MIDNIGHT AS THE STORMS
DISSIPATE AND EXIT THE AREA. MEIER
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 56 88 56 88 / 30 10 20 10
CTB 56 85 52 85 / 10 10 10 10
HLN 57 87 57 91 / 30 10 10 10
BZN 55 89 55 91 / 40 10 10 10
WEY 39 79 40 83 / 20 10 10 10
DLN 50 85 48 87 / 30 10 10 10
HVR 58 89 56 87 / 10 10 10 10
LWT 55 83 55 85 / 40 10 20 10
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING FOR MTZ008-
012-014-015-048>050-052>055.
&&
SHORT TERM...CAMP
LONG TERM...THOMSON
AVIATION...MEIER
WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 20, 2:07 PM MST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
307 PM MDT WED JUN 20 2007
MTZ009>011-013-044>047-049-051-212115-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-FERGUS-
307 PM MDT WED JUN 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ008-012-014-015-048-050-052>055-212115-
BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-JEFFERSON-BROADWATER-
MEAGHER-GALLATIN-
307 PM MDT WED JUN 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
429 IN EFFECT UNTIL 9 PM MDT THIS EVENING.
SCATTERED THUNDERSTORMS ARE EXPECTED. HAIL TO THE SIZE OF NICKELS
AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 20, 3:01 PM MST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
401 PM MDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL BYNUM 47.98N 112.31W
06/20/2007 M0.50 INCH TETON MT TRAINED SPOTTER
PEA SIZE TO MARBLE SIZE HAIL FALLING.
&&
BRUSDAThunderstorm Wind, Gallatin
- When
- June 20, 4:30 PM MST to 4:35 PM MST
- Where
- Gallatin County, 3.57 mi NW of Bozeman to Belgrade
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 45.710, -111.090
Trees and powerlines down in parts of Bozeman. Damage to a shed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, June 20 to 21, 200720 injured · $25 million · 4.25 in hail · 114 events
- Hail and Damaging Winds in Michigan, June 20, 2007$64 million · 3 in hail · 26 events
- Flash Flooding and Hail in Texas, June 20, 2007$361,000 · 1 in hail · 11 events
- Tornado in Arkansas, June 20, 2007$75,000 · EF1 · 1 event
- Flash Flooding and Damaging Winds in Louisiana, June 20, 2007$160,000 · 53 kt wind · 8 events
- Hail and Damaging Winds in Texas, June 20, 2007$122,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Wisconsin, June 20 to 21, 2007$56,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Wisconsin, June 20, 2007$5,000 · 1.75 in hail · 46 events
- Hail in Texas, June 20, 2007$50,000 · 0.75 in hail · 1 event
- Flash Flooding and Flood in Texas, June 20 to 21, 2007$30,000 · 8 events
- Hail and Damaging Wind in Wisconsin, June 20, 20071.75 in hail · 21 events
- Flash Flooding and Hail in Texas, June 20 to 21, 2007$10,000 · 53 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43141.